Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2001, 6:05 PM CDT for Walton County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 10, 2001, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS52 KTAE 102305
SVRTLH
FLC131-102330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM CDT TUE JUL 10 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WALTON COUNTY IN FLORIDA
* UNTIL 630 PM CDT...
* AT 605 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
SOUTHWEST OF RED BAY...OR ABOUT 13 MILES SOUTHEAST OF DE FUNIAK
SPRINGS...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 630 PM CDT...
RED BAY...KNOX HILL...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
LAT...LON 3063 8611 3053 8606 3049 8587 3060 8590
3072 8588
.END
13-EDMONSTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:00 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 1:00 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT TUE JUL 10 2001 CURRENTLY 88D'S DETECTING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS...AS WELL AS GULF AND FRANKLIN COUNTIES. ALL OF THIS ACTIVITY IS MOVING SLOWLY TO THE ESE. LATEST LOOP ALSO INDICATES THAT CONVECTION IS BEGINNING TO POP OVER INLAND FLORIDA ZONES. CURRENT POPS OF 40-50% FOR THE REMAINDER OF THIS AFTN LOOKS GOOD SO FAR. MODELS/ZONES: UPPER LEVELS REMAIN ABOUT THE SAME WITH A BIG RIDGE OVER THE CENTER OF THE NATION AND A LOW IN EASTERN CANADA WHICH IS PROGGED TO DROP DOWN INTO THE NEW ENGLAND STATES BY THE END OF THE FORECAST PERIOD. THE WEAK VORT LOBE OVER THE SOUTHEASTERN STATES IS FORECAST TO CONTINUE MOVING SOUTH THRU THE REST OF THE DAY AND INTO THE NORTHERN GULF WATERS OVERNIGHT. AT THE SURFACE A WEAK BOUNDARY REMAINS JUST TO THE NORTH OF THE CWFA THROUGH THE FORECAST PERIOD...BUT IT IS NOT UNTIL LATE WEDNESDAY WHEN THE BOUNDARY BECOMES MORE PRONOUNCED AS THE UPPER LEVEL ENERGY ASSOCIATED WITH THE LOW DROPS DOWN THE ATLANTIC COAST. EVEN BY LATE THURSDAY (60 HRS) A WEAK SURFACE LOW AND FRONTAL BOUNDARY WILL RESIDE OVER CENTRAL ALABAMA AND GEORGIA. MODELS INDICATE THAT 1000-500MB MEAN RH VALUES WILL BE GENERALLY IN THE 60-70% RANGE ON WEDNESDAY AND 50-60 PERCENT FOR THURSDAY. 1000-700MB MEAN VECTOR WINDS ARE FORECAST TO BE FROM THE NW AT 10 KNOTS OR LESS FOR WEDNESDAY...WHICH IS A TYPE 8 REGIME BASED ON OUR LOCAL SEABREEZE CLIMATOLOGY. FOR THURSDAY IT LOOKS LIKE A COMBO OF TYPE 8 AND 4 (WHICH IS MORE OF A WESTERLY COMPONENT). AT ANY RATE CLIMATOLOGY WOULD SUGGEST THAT THESE TWO REGIMES TYPICALLY RESULT IN POPS COVERAGE OF AROUND 20-50 PERCENT. HOWEVER...SINCE BOTH PW'S AND CAPE FROM MODEL SOUNDINGS ARE WELL ABOVE NORMAL (PW'S ABOVE 2 INCHES AND CAPES RANGING FROM 2500-3500 J/KG THE NEXT TWO DAYS WILL GO HIGHER THAN NORMAL FOR POPS. IN A NUTSHELL THIS MEANS NOT MUCH OF A CHANGE FROM THE PREVIOUS FORECAST PACKAGE. WILL CONTINUE TO USE 40% FOR AL AND GA ZONES NEXT TWO DAYS...AND 50% FOR THE FLORIDA ZONES. FOR THE EVENINGS WILL USE 20-30%. THESE NUMBERS ALSO MATCH FAIRLY WELL WITH GUIDANCE FIGURES. MODEL TEMPS LOOK PRETTY GOOD FOR LOWS...BUT HIGHS SEEM A LITTLE TOO LOW...SO WILL KEEP THE MID 90 GOING FOR INLAND ZONES AND LOW 90S ALONG COASTAL AREAS. MARINE: WINDS REMAIN BASICALLY FROM THE WEST THROUGH THE PERIOD AT 10 TO 15 KNOTS WITH SEAS RANGING FROM 3 TO 5 FEET. IT IS NOT UNTIL LATE SATURDAY AND EARLY SUNDAY THAT WINDS SHIFT TO THE NE...IF THE AVN AND MRF SOLUTIONS ARE CORRECT. I DON'T ANTICIPATE MEETING SCEC CRITERIA DURING THIS FORECAST PACKAGE...BUT IT MAY BE CLOSE...AS THE FRONT APPROACHES FROM NORTH LATE IN THE FORECAST PERIOD CAUSING A TIGHTENING OF THE GRADIENT. EXTENDED: MRF CONTINUES TO BE AGGRESSIVE IN PUSHING A FRONTAL BOUNDARY THRU THE FORECAST AREA BY LATE SATURDAY AND DOWN THE FLORIDA PENINSULA INTO MID WEEK. OVER MY CWFA MRF SHOWS A HIGH OVER THE CAROLINAS DURING THE EARLY AND MIDDLE OF NEXT WEEK WITH E TO NE WINDS EXPECTED. HOWEVER...I AM NOT SO SURE ABOUT THIS SOLUTION... ESPECIALLY SINCE BOTH THE MRF MOS GUIDANCE (MEX)...AND THE FMR NUMBERS KEEP POPS IN THE CHANCE CATEGORY DURING THE ENTIRE EXTENDED PERIOD. AVN SHOWS A SIMILAR SOLUTION WITH THE LOW AND ASSOCIATED BOUNDARY INTO THE NORTHEAST GULF BY LATE SATURDAY/EARLY SUNDAY...BUT IT ALSO KEEPS MEAN RH FAIRLY HIGH SO WILL CONTINUE THE TREND OF SCATTERED POPS IN THE EXTENDED FORECAST. FIRE WEATHER: NO REQUIREMENTS. PRELIMINARY NUMBERS: TLH 076/095 076/095 3525 PFN 079/092 079/092 3525 DHN 076/095 075/095 2424 ABY 076/096 075/095 2424 VLD 076/095 076/095 2424 .TLH... AL...NONE. GA...NONE. FL...NONE. MOLLERE
In the hours before
Special weather statement, Jul 10, 1:26 PM CDT, 4 hours 39 minutes before
FLZ014-015-017-018-026>028-034-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 PM EDT TUE JUL 10 2001 SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST 15 MPH DURING THE MID AFTERNOON HOURS FROM EASTERN GULF EAST THROUGH FRANKLIN...LIBERTY...WAKULLA...SOUTHERN JEFFERSON AND TAYLOR COUNTIES AND...TO A LESSER EXTENT...SOUTHERN GADSDEN...LEON AND DIXIE COUNTIES. SOME OF THESE STORMS WILL BUILD BACK NORTHWARD AND WILL GENERATE TORRENTIAL RAIN...FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL. LOCALIZED SMALL STREAM AND STREET FLOORINGS REMAIN POSSIBLE. WHILE A FEW OF THE STORMS MAY BRIEFLY REACH SEVERE LIMITS WITH DAMAGING WINDS...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. BLOCK
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.